Alert archive / California / Wind Advisories in 2020
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 16, 2020, 12:41 AM PDT for San Bernardino County, California. It took effect at Jun 16, 2020, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 12:41 AM PDT (07:41 UTC)
- In effect from
- Jun 16, 2020, 2:00 PM PDT
- Expired
- Jun 16, 2020, 7:52 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4403 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS75 KVEF 160741 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1241 AM PDT Tue Jun 16 2020 CAZ523-162200- /O.NEW.KVEF.WI.Y.0023.200616T2100Z-200617T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1241 AM PDT Tue Jun 16 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 and Interstate 40 near Barstow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-162200- /O.NEW.KVEF.LW.Y.0009.200616T1500Z-200617T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1241 AM PDT Tue Jun 16 2020 /1241 AM MST Tue Jun 16 2020/ ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ this morning to 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
707 WWUS75 KVEF 162141 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 241 PM PDT Tue Jun 16 2020 CAZ523-170300- /O.CON.KVEF.WI.Y.0023.000000T0000Z-200617T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 241 PM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...Western Mojave Desert. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 and Interstate 40 near Barstow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-170300- /O.CON.KVEF.LW.Y.0009.000000T0000Z-200617T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 241 PM PDT Tue Jun 16 2020 /241 PM MST Tue Jun 16 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
046 WWUS75 KVEF 170252 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 752 PM PDT Tue Jun 16 2020 CAZ523-170400- /O.CAN.KVEF.WI.Y.0023.000000T0000Z-200617T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 752 PM PDT Tue Jun 16 2020 ...WIND ADVISORY IS CANCELLED... Winds have started to diminish across the area, with west winds gusting around 35 MPH the next few hours before continuing to decrease overnight. $$ AZZ036-NVZ021-170400- /O.EXP.KVEF.LW.Y.0009.000000T0000Z-200617T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 752 PM PDT Tue Jun 16 2020 /752 PM MST Tue Jun 16 2020/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:00 PM PDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 9:00 PM PDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 PM PDT Mon Jun 15 2020 .SYNOPSIS... Dry, breezy conditions are expected for much of the upcoming week with temperatures remaining within a few degrees of seasonal normals. Higher winds through tomorrow combined with low relative humidity values will lead to dangerous weather conditions for wildfires. && .UPDATE...Veil of cirrus overcast has spread across much of eastern California and southern Nevada this evening and will continue to spread eastward tonight. This cirrus is in advance of a broad trough pushing into the West Coast which will aid in ramping up surface wind speeds tomorrow across much of the region. Current headlines still look good and there is no need for further updates this evening. -Outler- && .DISCUSSION...Today through Sunday. A broad tough over much of the Western U.S will remain in place through the remainder of the week. A couple of shortwaves rotating around the base of the trough will bring breezy to windy conditions once again Tuesday afternoon across much of the area. Wind speeds are expected to be in the 30-40 mph range which will bring the highest concern to the wildland fire community. The Red Flag Warning for Lincoln County today will be expanded Tuesday afternoon to cover more of southern Nevada and northwest Arizona. Elected to hold off on wind advisories for now, but later shifts may need to reevaluate. A cold front will sweep though at last the northern 2/3rds of the CWA Tuesday evening bring some gusty northwest winds to Esmeralda, Nye, and Lincoln Counties Tuesday night, but also bring some cooler air to the region. Highs on Wednesday are expected to be about 4-6 degrees cooler than Tuesday's highs. On Thursday, the broad trough over the region will weaken with some rising heights expected. This will lead to some lighter winds, but also warming temperatures. By this weekend, the trough is expected to be replace with some ridging which will bring temperatures back to above normal and potentially well above normal by the beginning of next week. && .FIRE WEATHER... Elevated winds and dry air in place will create critical fire weather conditions for much of the area through Tuesday. For southern Nevada and northwest Arizona, Red Flag Warning remains across fire weather zone 461 this afternoon further spreading across Mohave and the lower elevations of Clark counties on Tuesday with southwest wind gusts of 30-40 mph. Reevaluated the winds on Tuesday and added the Spring Mountains and Sheep Range into the Red Flag Warning for Tuesday. The western Mojave Desert will also see elevated winds Tuesday afternoon with gusts up to 40 mph. However, with RH values dropping below critical thresholds only briefly, have left 228 out of any fire weather headlines. && .AVIATION...For McCarran...Breezy southeasterly winds are expected to continue until around 00Z this evening, when winds will begin to shift to more of south-southwesterly direction. South-southwesterly winds around 8-12 knots with gusts to around 15-20 knots are possible through much of the evening and overnight period. Gusty southwest winds expected to increase tomorrow morning with gusts to around 30-35 knots in the afternoon. Scattered to broken high clouds expected through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy southerly winds will continue across the region through this evening before decreasing after sunset. Stronger southwesterly winds expected tomorrow with gusts to around 25-35 knots across the area. Scattered to broken high clouds expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Gorelow AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.